MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT HBSAGII (HBSII); HEPATITIS B SURFACE ANTIGEN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT HBSAGII (HBSII); HEPATITIS B SURFACE ANTIGEN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer obtained nonreactive (negative) advia centaur xpt hbsagii (hbsii) results for a patient sample that were considered discordant with the positive result from an alternate method.The patient sample was tested multiple times with the advia centaur xpt hbsii assay and the results of the replicates varied between reactive (positive) and nonreactive (negative).It is unclear which is the correct result.The results were not reported to the physician.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant advia centaur xpt hbsii results.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center to report nonreactive (negative) advia centaur xpt hbsagii (hbsii) results for a patient sample that were considered discordant with positive result from an alternate method.The customer uses the advia centaur xpt hbsii assay as an alternative method to verify all initial positive samples with the elisa (alternate) method.Service was dispatched and the system was checked.No issues were identified.The same patient sample was used for all the testing.The ifu states in the interpretation of results section: "-samples with an index value of less than 1.0 are considered nonreactive (negative) for hbsag.-samples with an index value of greater than or equal to 1.0 but less than or equal to 50 are considered reactive (positive) for hbsag.The test must be repeated in duplicate.If 2 of the 3 results are nonreactive (negative), the sample is considered negative for hbsag.-if at least 2 of the 3 results are reactive (positive), the sample is repeatedly reactive (positive), and the presence of hbsag should be confirmed with the advia centaur hbsag confirmatory assay, additional hbv marker assays, or another approved confirmatory method." the ifu states in the limitations section: "assay performance characteristics have not been established when the advia centaur hbsagii assay is used in conjunction with other manufacturers' assay for specific hbv serological markers.For diagnostic purposes, the advia centaur hbsagii test results should always be assessed in conjunction with the patient's medical history, clinical examination, and other findings." siemens healthcare diagnostics is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2022-00160 on june 10, 2022.July 13, 2022 additional information: an outside of the united states (ous) customer contacted the siemens customer care center to report nonreactive (negative) advia centaur xpt hbsagii (hbsii) results for a patient sample that were considered discordant with positive result from an alternate method.Siemens investigated the customer complaint for the advia centaur xpt hepatitis b surface antigen ii (hbsii) for imprecision with samples around the cutoff of the assay.Some results were negative while others were positive for the same sample.The customer did not provide any additional information and did not want to troubleshoot possible instrumentation issue.The specificity section of the advia centaur xp/xpt hbsii instructions for use (ifu) (10635152) lists the 95% confidence interval (ci) for specificity (after retest) as 99.78% - 99.97%; therefore, a certain number of false positive results can be expected for this assay.The data provided by the customer presented with drastic swings which is not expected for this assay and either indicates sample preanalytical/integrity issues or hardware issues.Siemens reviewed customer data and recommended a troubleshooting protocol for the instrument due to the imprecision that the customer was experiencing as the data presented is not typically representative of the hbsii assay performance.The request to review instrument hardware performance was not completed.The customer stated that the instrument is working properly, and no further information would be provided.The cause of the discordant results cannot be determined due to lack of information provided.Based on the investigation, no product problem was identified.The customer is operational.No further evaluation of the device is required.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ADVIA CENTAUR XPT HBSAGII (HBSII)
Common Device Name
HEPATITIS B SURFACE ANTIGEN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avemue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
e. walpole MA 02032
Manufacturer Contact
eiman sulieman
333 coney street
e. walpole, MA 02032
7372808688
MDR Report Key14658046
Report Number1219913-2022-00160
Device Sequence Number17078504
Product Code LOM
UDI-Device Identifier00630414578170
UDI-Public00630414578170
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
P110041
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2022
Device Model NumberN/A
Device Catalogue Number10492138
Device Lot Number262
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer07/13/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown